I think another thing to consider is that with the dose that you were taking, I think there was a slow, but steady rise in the level of Metoprolol in your blood due to the half life latency. My cardiologist had told me the he had patients who were on up to 400mg per day, and I wondered who and what age group happened to be on that amount. I think if you're sedentary, you may not notice the effect of taking that amount. But a relatively young guy like yourself, or even an active older person like myself I think would be adversely impacted. Like I said, 200mg a day laid me out. I felt like a zombie. Also, your physician might have done you a favor in prescribing Metoprolol Tartrate. The luxury of taking the time release version, Metoprolol Succinate come with a heavy price.
I hope the Bystolic works out for you, and stick with the CPAP. The effects of chronic Sleep Apnea late in life aren't good. Without a doubt it saved me from a early, unpleasant demise.
If I understand dosage equivalencies for Beta-Blockers, then 20mg of Bystolic once daily is equal to 100mg Metoprolol twice a day.
I know the Metoprolol seemed like a high dose, but 150mg was in the middle, dosage-wise. There are people who take 400mg a day.
I was taking it twice a day to get the full effect for 24 hours (Metoprolol takes about an hour to get in your system and has a half-life of 6-7 hours), so yeah, while it sounded like a 300mg, it was really just 150mg per 24 hours. At the time, the physician (an FNP) didn't think to put me on the ER which would've been one dose daily.
So rather than monkey with Metoprolol any longer (my hr has been slowly climbing so it was losing it's potency) my cardiologist decided to go with Bystolic.
I woke up late today and I have been getting minor PVC/PAC's sporadically during the day. I think I was at 5 or 7 as off this post since 2 PM.
I'm glad to hear that you're on CPAP therapy as am I for 8 years now. It no doubt saved me from an early demise, and my OSA was very severe. It took a while to recover from the abuse I was unknowingly putting my body through.
I too was/am on Metoprolol. You say that you were on 150mg twice a day. That's a significant amount! I maxed out at 100mg twice a day, and couldn't take it. Any physical output felt like a major effort, and I got this heavy weight on my chest feeling. It was dialed back to 100mg per day, then to 75mg which I'm on now. So I don't know about the dosages for Bystolic, if you were prescribed a similar level as the Metoprolol, that could be the reason that you feel beat. You might want to look into that.
I would get clusters of PVC after a bad night of sleep before CPAP therapy. My heart would skip for several days afterwards. I still get them in clusters particularly during the summer. Once the cool weather hit, they vanish. It's a mystery to me, and my physician says not to worry about them.